Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Curvature forms for Lorentz $ 2$-manifolds


Author: John T. Burns
Journal: Proc. Amer. Math. Soc. 63 (1977), 134-136
MSC: Primary 53C50
DOI: https://doi.org/10.1090/S0002-9939-1977-0470916-6
MathSciNet review: 0470916
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: As a converse to the Gauss-Bonnet theorem for Lorentz metrics on 2-manifolds, we show that if $ \bar \Omega $ is a 2-form on the torus $ {T^2}$ and $ {\smallint _{{T^2}}}\bar \Omega = 0$ then $ \bar \Omega $ is the curvature form of some Lorentz metric on $ {T^2}$.


References [Enhancements On Off] (What's this?)

  • [1] A. Avez, Formule de Gauss-Bonnet-Chern en métrique de signature quelconque, C. R. Acad. Sci. Paris 255 (1962), 2049-2051. MR 26 #2993. MR 0145462 (26:2993)
  • [2] -, Essais de géométrie riemannienne hyperbolique globale, Ann. Inst. Fourier (Grenoble) 13 (1963), fasc. 2, 105-190. MR 29 #5205. MR 0167940 (29:5205)
  • [3] S. S. Chern, Pseudo-Riemannian geometry and the Gauss-Bonnet formula, An. Acad. Brasil Ci. 35 (1963), 17-26. MR 27 #5196. MR 0155261 (27:5196)
  • [4] H. Flanders, Differential forms with applications to the physical sciences, Academic Press, New York, 1963. MR 28 #5397. MR 0162198 (28:5397)
  • [5] N. Wallach and F. Warner, Curvature forms for 2-manifolds, Proc. Amer. Math. Soc. 25 (1970), 712-713. MR 41 #7581. MR 0262976 (41:7581)
  • [6] F. Warner, Foundations of differentiable manifolds and Lie groups, Scott, Foresman, Glenview, Ill., 1971. MR 45 #4312. MR 0295244 (45:4312)
  • [7] J. Wolf, Spaces of constant curvature, 2nd ed., 1972 (published by and available from the author).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C50

Retrieve articles in all journals with MSC: 53C50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0470916-6
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society